Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 38, NWS Memphis, TN

May 10, 2007Itawamba County, Mississippi

NWS Memphis, TN issued this flash flood warning at May 10, 2007, 3:40 PM CDT for Itawamba County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 10, 2007, 3:40 PM CDT (20:40 UTC)
Expired
May 10, 2007, 6:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Whole counties

County Itawamba County, MS

The radar

The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:45 PM CDTFLASH FLOOD5 N Fairview, MS4 TO 5 INCHES OF WATER COVERING ROADWAYS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 102040
FFWMEG
MSC057-102345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS 2 TO 4
  INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREMONT...
  SANDY SPRINGS...MANTACHIE...FULTON AND FAIRVIEW.

LAT...LON 3421 8853 3410 8821 3446 8816 3446 8853

$$


PWB
1 follow-up statement
000 
WGUS74 KMEG 102152
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT THU MAY 10 2007

MSC057-102203-
ITAWAMBA MS-
453 PM CDT THU MAY 10 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ITAWAMBA COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3421 8853 3410 8821 3446 8816 3446 8853

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:16 PM CDT, 24 minutes earlier.

Area forecast discussion, May 10, 3:16 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
316 PM CDT THU MAY 10 2007

.DISCUSSION...

INSTABILITY HAS INCREASED THIS AFTERNOON AS DAYTIME HEATING HAS
WORKED ON THE WARM AND HUMID AIRMASS IN PLACE. THIS INCREASED
INSTABILITY...WITH SBCAPES APPROACHING 2000J/KG IN CONVECTIVELY
UNDISTURBED AREAS...CONTINUES TO FUEL SHOWERS AND THUNDERSTORMS.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE
REMAINDER OF THE AFTERNOON. SOME OF THESE STORMS WILL APPROACH OR
EXCEED SEVERE LIMITS AT TIMES BUT WILL REMAIN PULSE IN
NATURE...WITH STRONG GUSTY WINDS...SEVERE HAIL...AND DANGEROUS
CLOUD TO GROUND LIGHTNING. ALSO...FLASH FLOODING WILL BE A THREAT
SINCE MID AND UPPER LEVEL STEERING FLOW REMAINS WEAK WHICH WILL
KEEP STORMS EITHER STATIONARY OR VERY SLOW MOVING. THESE STORMS
SHOULD TAPER OFF LATER THIS EVENING WITH THE LOSS OF DAYTIME
HEATING. STILL...THE ATMOSPHERE SHOULD REMAIN MARGINALLY UNSTABLE
OVERNIGHT AND THERE MAY BE ADDITIONAL SCATTERED CONVECTIVE
DEVELOPMENT OVERNIGHT.

AN UPPER LEVEL LOW OVER TEXAS THIS AFTERNOON WILL MOVE SLOWLY
SOUTHEAST AND TOWARDS THE GULF COAST STATES THROUGH SATURDAY. THIS
SYSTEM WILL KEEP SLIGHTLY COOLER MID LEVEL TEMPERATURES IN PLACE ACROSS
THE MID SOUTH. IN ADDITION...THE AIRMASS OVER OUR AREA WILL REMAIN
WARM AND HUMID THROUGH SATURDAY. EXPECT MORE SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE REGION BOTH FRIDAY AND SATURDAY...BECOMING
MAXIMIZED DURING THE HEATING OF THE AFTERNOON. THERE MAY ACTUALLY
BE MORE COVERAGE ON SATURDAY...ESPECIALLY ACROSS NORTHERN AREAS AS
A BACKDOOR COLD FRONT TRIES TO MOVE INTO THE AREA FROM THE
NORTHEAST. ALTHOUGH BULK SHEAR VALUES WILL REMAIN WEAK...MODERATE TO
STRONG INSTABILITY IS AGAIN EXPECTED TO DEVELOP DURING THE
AFTERNOON HOURS FRIDAY AND SATURDAY. MUCAPE VALUES BETWEEN
2000-3000J/KG...LI/S TO -4C...AND MID-LEVEL LAPSE RATES AROUND
6C/KM ARE EXPECTED IN AREAS THAT RECEIVE MAXIMIZED DAYTIME
HEATING AND REMAIN UNDISTURBED BY CONVECTION OR CONVECTIVE
BOUNDARIES. THIS WILL SUPPORT CONTINUED PULSE SEVERE STORM THREATS
BOTH FRIDAY AND SATURDAY AFTERNOONS...WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE. AGAIN...THE SEVERE THREAT SHOULD REMAIN SCATTERED
AS THE STORMS SHOULD REMAIN RATHER UNORGANIZED. HEAVY RAIN AND
FLASH FLOODING WILL ALSO POSE A THREAT WITH WEAK ATMOSPHERIC FLOW
AND SLOW MOVING STORMS.

THE BACKDOOR FRONT SHOULD CLEAR MUCH OF THE AREA LATER SATURDAY
NIGHT WITH A DRIER AIRMASS MOVING IN FROM THE NORTH. THIS SHOULD
BRING AN END TO MOST OF THE DAYTIME CONVECTION AS DRIER MID LEVEL
AIR SCOURS OUT MUCH OF THE DEEPER MOISTURE. THERE STILL IS SOME
QUESTION TO HOW FAR SOUTH THIS FRONT MAKES IT...AND THIS WILL NEED
TO BE MONITORED FOR FURTURE CHANGES TO THIS PORTION OF THE
FORECAST. BUT AT THIS TIME...WILL LEAVE PRECIP CHANCES OUT OF THE
FORECAST FOR SUNDAY AND MONDAY WITH THE DRIER AIRMASS IN PLACE.

A NORTHERN STREAM SHORTWAVE WILL ATTEMPT TO DIVE SOUTHEAST TOWARDS
THE AREA ON TUESDAY AND DROP A COLD FRONT INTO OUR REGION. LOW AND
MID LEVEL MOISTURE SHOULD RETURN BACK TO THE MID SOUTH MONDAY
NIGHT INTO TUESDAY AHEAD OF THIS FRONT. EXPECT CHANCES FOR SHOWERS
AND THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AS THIS FRONT MOVES
THROUGH. DRY AND SEASONAL WEATHER WILL FOLLOW FOR THE END OF THE EXTENDED
FORECAST PERIOD AS SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING
BUILDS BACK OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  86  69  85 /  30  50  30  50
MKL  63  85  62  84 /  30  50  30  50
JBR  67  85  65  84 /  30  50  30  50
TUP  66  88  65  87 /  30  50  30  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, May 10, 3:14 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 AM CDT THU MAY 10 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
314 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN IN THE
AFTERNOON HEAT AND HUMIDITY AND LINGER THROUGH THE EVENING.
ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AND SATURDAY. ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL
WILL BE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

VALLE

In the hours before

Special weather statement, May 10, 2:54 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT THU MAY 10 2007

MSZ006-102030-
TISHOMINGO MS-
254 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...TISHOMINGO COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF MIDWAY AT 254 PM CDT. THE
STORM WAS NEARLY STATIONARY.

PEOPLE IN TISHOMINGO COUNTY...INCLUDING THE CITY OF IUKA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 330 PM CDT.
Special weather statement, May 10, 3:01 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT THU MAY 10 2007

MSZ015-102100-
PONTOTOC MS-
301 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...PONTOTOC COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTH OF PONTOTOC AT 301 PM CDT. THE
STORM WAS NEARLY STATIONARY.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PONTOTOC COUNTY...INCLUDING THE CITY OF PONTOTOC...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 400 PM CDT.

PWB
Special weather statement, May 10, 3:05 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CDT THU MAY 10 2007

MSZ015-102100-
PONTOTOC MS-
305 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...PONTOTOC COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTH OF PONTOTOC AT 301 PM CDT. THE
STORM WAS NEARLY STATIONARY.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PONTOTOC COUNTY...INCLUDING THE CITY OF PONTOTOC...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 400 PM CDT.

A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR PONTOTOC COUNTY THROUGH
500 PM CDT.

PWB

PWB
Special weather statement, May 10, 3:19 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT THU MAY 10 2007

MSZ023-102100-
CHICKASAW MS-
319 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CHICKASAW COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF HOUSTON AT 319 PM CDT. THE
STORM WAS NEARLY STATIONARY.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CHICKASAW COUNTY...INCLUDING THE CITIES OF HOUSTON AND
OKOLONA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 400 PM CDT.
Special weather statement, May 10, 3:34 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT THU MAY 10 2007

MSZ017-102115-
ITAWAMBA MS-
334 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER TREMONT AT 334 PM CDT. THE STORM WAS
NEARLY STATIONARY.

PEOPLE IN ITAWAMBA COUNTY...INCLUDING THE CITY OF FULTON...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 415 PM CDT.

PWB
Local storm report, May 10, 3:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             W RIPLEY                34.73N 88.94W
05/10/2007  E0.88 INCH       TIPPAH             MS   LAW ENFORCEMENT

            HAIL NEAR RIPLEY AIRPORT ON HWY 4

0215 PM     FLASH FLOOD      BLUE MOUNTAIN           34.67N 89.03W
05/10/2007                   TIPPAH             MS   POST OFFICE

            STANDING WATER ON MILL STREET.

0230 PM     HAIL             ECRU                    34.36N 89.03W
05/10/2007  E1.00 INCH       PONTOTOC           MS   LAW ENFORCEMENT

            QUARTER SIZE HAIL

0328 PM     HAIL             4 E FULTON              34.26N 88.33W
05/10/2007  E0.88 INCH       ITAWAMBA           MS   LAW ENFORCEMENT

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:58 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah47 min
May 10, 1:36 PM CDTFlash Flood WarningMEGTippah114 min
May 10, 2:15 PM CDTFlash Flood WarningMEGUnion2 hr
May 10, 2:19 PM CDTSevere Thunderstorm WarningMEGPontotoc, Union41 min
May 10, 2:46 PM CDTSevere Thunderstorm WarningMEGItawamba44 min
May 10, 2:58 PM CDTFlash Flood WarningMEGPontotoc2 hr
May 10, 3:39 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw51 min
May 10, 4:10 PM CDTFlash Flood WarningMEGCalhoun2 hr
May 10, 6:11 PM CDTSevere Thunderstorm WarningMEGTallahatchie34 min
May 10, 6:16 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Tallahatchie, Yalobusha119 min

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.